Alert archive / Wisconsin / Special Marine Warnings in 2002

Special Marine Warning 49, NWS Green Bay, WI

August 1, 2002

NWS Green Bay, WI issued this special marine warning at Aug 1, 2002, 10:18 AM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2002, 10:18 AM CDT (15:18 UTC)
Expired
Aug 1, 2002, 12:15 PM CDT
In force
117 min
Issued by
NWS Green Bay, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 1, 3:15 AM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Aug 1, 3:15 AM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 AM CDT THU AUG 1 2002

MAIN CHALLENGE WITH THE FCST IS TIMING/COVERAGE OF TSTA TDY AND SEVERE
POTENTIAL.

BAND OF STG/SVR CONVECTION OVER FAR NW WI...MOVING MAINLY EAST ON EDGE
OF H7 12 CAPPING EDGE. H8/3 THICKNESS FIELDS SUPPORT CONVECTION TO
CONTINUE TO MOVE EAST...BUT SOME SLIGHT SRN DRIFT/BLDG NOTED ON DLH 88D
RADAR.  FAR NC WI WILL BE CLOSE TO THIS CONVECTION FOR POSSIBLE WARNINGS
EARLY THIS AM.  CONVECTION ASSOC WITH A S/W AHEAD OF THE FRONT.

OTHERWISE AVN MODEL HAS HANDLED THIS PATTERN THE BEST THE LAST FEW
DAYS...WITH ABOUT A 6 HR SLOWER MOVEMENT WITH THE PCPN AND FRONTAL
POSITION THIS AM COMPARED TO 24 HOURS AGO RUNS.  IR SAT IMAGE INDICATES
CONVECTION LINGERING BACK WEST TO THE DKTS AT 08Z DUE TO INCREASING WLY
FLOW ALOFT.  FRONT PROGGED TO MOVE INTO NW WI THIS AM AND EXPECTED TO
EXIT THE SE PORTION OF THE CWA AT 00Z.  DUE TO THE SLOWER MOVEMENT OF
THE FRONT...EXPECT MAINLY AFTN TIMING OVER EC WI AND POSSIBLY A FEW
HOURS INTO THE EARLY EVENING.

BESIDES THE BOWING FEATURE ACRS THE FAR NORTHWEST...INSTABILITY WILL
BECOME GREATER AHEAD OF THE FRONT OVER ROUGHLY THE SE HALF OF THE CWA...
DUE TO THE LATER TIMING INTO THE AFTN.  MID LEVEL CAP WEAKENS AND CIN
DECREASES AS FRONT APPROACHES.

A COOLER AIRMASS WILL THEN INVADE THE REGION LATER TONIGHT AND INTO
FRIDAY. NO OTHER CHANGES TO LATER PDS AT THIS TIME.

.GRB...NONE.

HELMAN
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 1, 8:15 AM CDT, 2 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT THU AUG 1 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE WEATHER IS OCCURRING EARLY THIS MORNING OVER FAR NORTHERN
WISCONSIN...OTHERWISE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
EARLY TODAY OVER NORTH CENTRAL WISCONSIN...AND THEN LATER THIS MORNING
INTO THE AFTERNOON HOURS OVER CENTRAL AND NORTHEAST WISCONSIN.

A STRONG COLD FRONT WILL MOVE INTO NORTHWEST WISCONSIN THIS MORNING
BEFORE REACHING SOUTHEAST WISCONSIN TOWARD THIS EVENING.  UNSTABLE AIR
AHEAD OF THE FRONT WILL BE AVAILABLE.  AS A RESULT...THUNDERSTORMS CAN
BE EXPECTED ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND HAIL
THE MAIN THREATS.

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

THIS OUTLOOK WILL BE UPDATED AT NOON.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Aug 1, 6:00 AM CDT, 4 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT THU AUG 1 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE WEATHER IS OCCURRING EARLY THIS MORNING OVER FAR NORTHERN
WISCONSIN...OTHERWISE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
EARLY TODAY OVER NORTH CENTRAL WISCONSIN...AND THEN LATER THIS MORNING
INTO THE AFTERNOON HOURS OVER CENTRAL AND NORTHEAST WISCONSIN.

A STRONG COLD FRONT WILL MOVE INTO NORTHWEST WISCONSIN THIS MORNING
BEFORE REACHING SOUTHEAST WISCONSIN TOWARD THIS EVENING.  UNSTABLE AIR
AHEAD OF THE FRONT WILL BE AVAILABLE.  AS A RESULT...THUNDERSTORMS CAN
BE EXPECTED ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND HAIL
THE MAIN THREATS.

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

THIS OUTLOOK WILL BE UPDATED AT NOON.

HELMAN
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 1, 7:20 AM CDT, 2 hours 58 minutes before
WIZ005-011-012-011300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
720 AM CDT THU AUG 1 2002

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
NORTHERN WISCONSIN.

THE SEVERE THUNDERSTORM WATCH FOR VILAS...FOREST AND FLORENCE COUNTIES
IN FAR NORTHERN WISCONSIN HAS BEEN CANCELLED. THE STORMS HAVE MOVED
NORTHEAST OF THE AREA.

MORE THUNDERSTORMS ARE EXPECTED TODAY.  STAY TUNED TO NOAA WEATHER
RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER
UPDATES ON THIS WEATHER SITUATION.

HELMAN
WWW.CRH.NOAA.GOV/GRB
Local storm report, Aug 1, 9:13 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 AM CDT THU AUG 1 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 AM    ROCK ISLAND STATE PARK    WI   1 INCH HAIL
08/01/02   DOOR                           1 INCH HAIL REPORTED BY
                                          WISCONSIN DEPARTMENT OF
                                          NATURAL RESOURCES

TSK
Local storm report, Aug 1, 10:07 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT THU AUG 1 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0912 AM    3 N ARGONNE               WI   1.25 INCH HAIL
08/01/02   FOREST                         SLIGHTLY SMALLER THAN GOLF
                                          BALL SIZE HAIL REPORTED BY
                                          PUBLIC - REPORT RELAYED BY
                                          ARGONNE POST OFFICE

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:12 AM CDTSevere Thunderstorm WarningGRBVilas48 min
Aug 1, 5:35 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest55 min
Aug 1, 7:51 AM CDTSpecial Marine WarningGRB84 min
Aug 1, 7:51 AM CDTSpecial Marine WarningGRB84 min
Aug 1, 7:51 AM CDTSevere Thunderstorm WarningGRBDoor39 min
Aug 1, 8:26 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida64 min
Aug 1, 9:31 AM CDTSpecial Marine WarningGRB29 min
Aug 1, 10:05 AM CDTSevere Thunderstorm WarningGRBForest, Marinette40 min
Aug 1, 10:18 AM CDTSpecial Marine WarningGRB117 min
Aug 1, 10:58 AM CDTSevere Thunderstorm WarningGRBDoor47 min
Aug 1, 10:59 AM CDTSevere Thunderstorm WarningGRBVilas61 min
Aug 1, 12:04 PM CDTSevere Thunderstorm WarningGRBVilas56 min
Aug 1, 12:40 PM CDTSevere Thunderstorm WarningGRBForest, Oneida50 min
Aug 1, 3:21 PM CDTSpecial Marine WarningGRB114 min
Aug 1, 3:21 PM CDTSpecial Marine WarningGRB114 min
Aug 1, 3:21 PM CDTSpecial Marine WarningGRB114 min

Nearby

Special Marine Warnings in Wisconsin, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.